Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Can a pinkinsh discharge after medical abortion be a matter of concern ?

Hello, Please i was 4 to 5 weeks pregnant and I went to have a medical abortion which was on the 21st of march, 2012(this was when i took the first pill) and followed up with second pills on the 22nd of march. I started bleeding just some few mins after the second pills. My first day was heaving bleeding with light clots, cramps and diarrhea . the second day was heavy flow but no vomiting or clots. But my problem is am still having small pinkish blood flow and drops since then. Could this be any big problem?
Asked On : Tue, 24 Apr 2012
Answers:  3 Views:  403
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Lab Tests
General & Family Physician 's  Response

You have not mentioned which pills you took for Medical abortion. As far your case is concerned you need not panic. Vaginal spotting i.e the pinkish blood flow you are referring to is quite common after medical abortion. It is usually seen for one week (common) to a couple of months(uncommon) after medical abortion. The vaginal spotting should stop in a couple of weeks. If it doesn't , you might have to use few medicines that stop bleeding . Meanwhile get your hemoglobin levels checked for any changes. If you still have a doubt you can go for an Ultrasound scan, which shall rule out incomplete abortion( Unlikely in your case) and doubts if any. You can rest assured as it is not a big problem.

Wish you a healthy life
Take Care & Keep Smiling

Answered: Tue, 24 Apr 2012
I find this answer helpful
OBGYN Dr. Kulsoom Qureshi's  Response

Welcome to Healthcare Magic,

After a medical abortion bleeding may continue for 3 weeks. If this is not heavy it is quite an expected thing to happen.

In your case one moth has passed & still there is slight bleeding. I think you need investigations to check for any retained products. You should go for a pelvic ultrasound scan & show the report to a gynecologist. Alternatively you may send it to me at

I hope you know that women who have negative blood group, need an injection after abortion to avoid some future complications in their pregnancies.

In addition if you are not ready for a pregnancy, please discuss with your gynecologist about some reliable contraception. Inducing abortion again & again is not good for your health.

Hope you get well soon.
Answered: Tue, 24 Apr 2012
I find this answer helpful
General & Family Physician Dr. Veera Raghava Rao Buddha.'s  Response
Hi welcome to HCMForum. did you confirm the pregnancy. if so you would have incomplete abortion.requring D
Answered: Tue, 24 Apr 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor